Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Face turns red and feel itchy, using product containing glitter and some fruits. Reason for allergy?

Hello, Recently I developed this allergy 6 months ago, where my face turns red with hives . This only happens when I eat strawberries, berries, pineapples, zucchini, broccoli, bell peppers or any food similar to it. Also when I use any cosmetics were it contains glitter or when I use lipsticks closer to red tones I develop this hive, but when I use eyeliner, face powder containing no glitter, nothing happens. I only develop this hive the day after I eat or use these cosmetics. First symptoms, my face would turn red and it will feel itchy. Then a few hours later, my face will become swollen around the eye area. I used to be able to eat and use this product with no problem, I don t know what trigger my body to develop this allergy to certain products. Any idea what is going on? Thank you
Asked On : Sat, 22 Dec 2012
Answers:  1 Views:  150
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
The symptoms you describe and the relation to foods does seem consistent with urticaria that can be triggered in some people by foods rich in salicylates.
Urticaria is a condition when mast cells in the skin release histamine after simple triggers such as scratching (physical), but also to temperature change (such as hot shower or cold-induced urticaria), stress, infections etc.
Foods high in salicylates can also trigger and the foods you mention do fall in that category.
Long-acting antihistamines such as allegra 180mg once daily for 3 months should be tried to see the effect. Removing foods high in salicylates as a trial for a maximum period of 4 weeks is recommended, but not longer if there has no obvious effect.
If there is evidence of tree or grass pollen allergy, then these can act as secondary triggers.
You can visit the patient information website for more information on salicylates if you wish.

Hope that helps.
Best Wishes.
Answered: Sat, 22 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor